MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5LAT, 32MM G2-52/54MM CUPS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. NV GXL LNR, +5LAT, 32MM G2-52/54MM CUPS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number NV GXL LNR, +5LAT, 32MM G2-52/54MM CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by germany (bfarm# 25519/23) competent authorities, as part of the exactech company's recall campaign, the patient presented himself during our consultation hours for a follow-up check.There were complaints from the artificial hip joint implanted in 2018 on the right.A radiological check was carried out.There was a significant decentering of the head in the inlay with osteolysis of the socket interface as a sign of significant wear of the inlay.This could be verified when the inlay was changed on (b)(6) 2023 to a vitd-hardened, specially approved inlay (ref: 146-36-52, sn: (b)(6).As part of the replacement operation, in addition to replacing the inlay, the integrity of the socket was determined, the cysts in the socket were cured and sealed using allogeneic spongiosa, and the prosthesis head was replaced.Unfortunately, the explants were not photographed and are currently being microbiologically examined at the laboratory doctor's office.After completion of the examination, these are sent back to manufacturer for examination.Other findings/x-ray images/surgical reports are also made available if there is a release from the medical confidentiality obligation.
 
Additional Manufacturer Narrative
Section h10: (h3) based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis as specified in the hhe: implanted with a lateralized liner.A number of variables including use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) could have all contributed to the increased trend in wear/osteolysis related complaints.The most likely cause for the revision reported due to early prosthesis wear and osteolysis in (b)(4) is a combination of the risk factors specified in (b)(4).However, this cannot be confirmed from the reported information.
 
Additional Manufacturer Narrative
After a re-review of information pertaining to this event and investigation, the following sections g1, g3 h1, h2, h3 and h6 have been updated accordingly.(h3) based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis as specified in the hhe: implanted with a lateralized liner.A number of variables including use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential) could have all contributed to the increased trend in wear/osteolysis related complaints.The most likely cause for the revision reported due to early prosthesis wear and osteolysis is a combination of the risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.However, this cannot be confirmed from the reported information.

Brand Name
NV GXL LNR, +5LAT, 32MM G2-52/54MM CUPS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
gainesville, FL 32653
3523771140
MDR Report Key17751415
Report Number1038671-2023-02272
Device Sequence Number15268180
Product Code JWH
UDI-Device Identifier10885862024282
UDI-Public10885862024282
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2023
Device Model NumberNV GXL LNR, +5LAT, 32MM G2-52/54MM CUPS
Device Catalogue Number136-32-52
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/13/2023
11/01/2024
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date04/18/2024
11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale